What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 27, 12:44 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 12:44 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
144 PM CDT Mon Jun 27 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 143 PM CDT Mon Jun 27 2022
Latest GOES-16 Day Cloud Phase Distinction loop depicts a large
cumulus field over the Southern Edwards Plateau and stretching into
the western Hill Country. Clouds are already starting to undergo
more pronounced vertical development, with echoes starting to show
up on latest Dual-Pol scans. The cold front we've been advertising
for the better part of the past week has managed to hold up
stationary along the I-10 corridor and highway 90 out towards Del
Rio. This will provide a nice focus for shower and thunderstorm
development, with scattered storms developing through mid afternoon
and continuing into the late evening hours. At this time, severe
weather is not anticipated, but with storms likely going through
some chaotic motions given the outflow boundaries often pushed out
from multicellular/pulse convection, wouldn't be surprised to see a
couple of weak downburst type storms with winds gusting to 35-45
kts. As far as rainfall amounts go, keep in mind, despite the best
rain chances we've seen in over a month, that not everyone will get
rain. Those that do, could see a quick 1/4 to 1/2 inch, with
isolated totals in excess of 1 inch possible, especially given PWATs
in the 1.5-1.75" range. Expect shower and storm coverage to
decrease, especially after 10pm, but there may be some remnant
showers and maybe a rumble of thunder through midnight over the Rio
Grande Plains.
Expect a similar scenario to unfold on Tuesday, albeit, with cooler
afternoon highs given a slightly cooler airmass in place after the
passage of the cold front. Highs should range from the upper 80s to
the upper 90s, so we will happily take the break from the triple
digit heat along with the increased rain chances. Tuesday's setup
isn't quite as good as today's setup, but we will take what we can
get. Expect scattered showers and storms to again develop, but
possibly earlier than today, from late morning and continue through
the early evening. Models are consistent in developing convection
west of the San Antonio metro for tomorrow afternoon, but points
north and east of that, the chances will likely drop off a bit. The
rainfall we receive will help keep temperatures in check as we head
into midweek.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 143 PM CDT Mon Jun 27 2022
As the long term period begins on Wednesday morning, the H5 pattern
will consist of broad upper ridging over much of the CONUS with
troughing over both the PacNW/Western Canada and the
northeast/Eastern Canada. A weak tropical low is likely to be
located in the western Gulf, reflected at the sfc and 500 mb in most
models. This system is currently only given a 20% chance by the NHC
to develop a closed circulation over the next 5 days. Most guidance
keeps this system relatively stationary off the TX coast through the
end of the week, slowly pushing northward into E TX on Friday.
Near to even slightly below normal temperatures are forecast across
portions of the area, particularly east on Thursday as cloud cover
may stick around through much of the day, especially for the Coastal
Plains. While isolated locations may max out in the upper 80s Wed-
Fri, the vast majority of the CWA will still see highs in the 90s
with some low 100s possible again by Friday along the Rio Grande. In
terms of rain chances, they'll mainly be relegated to areas east of
I-35 and will be highest on Thursday and Friday along the US-77
corridor. Even there, chances max out around 40% at this time. As
the trough or potentially weak low comes on shore late this week, it
is likely to weaken quickly. The primary impacts to our region will
be a low chance for locally heavy rain for the Coastal Plains Thur-
Fri, as depicted in the WPC day 3-7 hazards product. But confidence
is still low to moderate in exactly where and when the system will
move onshore as well as how strong it will be at that time. Some
interactions with the weak frontal boundary that is likely to remain
draped nearby are possible, which in the past has aided tropical
development in the region from time to time. Stay tuned.
Expect temperatures to climb again over the weekend into next week
as upper ridging amplifies once again over the CONUS. By Monday most
areas will be firmly back in the above normal category with highs in
the mid 90s to low 100s. Per CPC, it's likely that above normal
temperatures will continue much of next week, while odds are tilted
towards drier than normal conditions as well. Any rain we see today
through the end of the week is quite welcome, but won't be nearly
enough to put a dent in our drought for many locations.
&&
.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Mon Jun 27 2022
Widely scattered SHRA and TSRA are expected this afternoon and
through at least 03Z this evening for a good chunk of the region.
Will go with TEMPO groups for 4 hours with TSRA at AUS/SAT/SSF
through around sunset. Otherwise, will stick with VCTS through at
least 03Z at I-35 sites and similar conditions expected at DRT,
although not as heavy. Expect winds to be quite variable today, but a
general east-northeasterly direction can be expected with gusts to
20-25 kts possible through late evening. Storms will be prone to
collapse due to a lack of shear, so rogue wind gusts in excess of
30-40 kts are not out of the question. Expect VFR CIGs through the
period despite TSRA chances.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 72 95 72 96 / 30 20 0 10
Austin Bergstrom Intl Airport 69 93 71 96 / 30 20 0 10
New Braunfels Muni Airport 74 93 72 96 / 40 20 0 10
Burnet Muni Airport 72 93 70 95 / 30 20 0 0
Del Rio Intl Airport 76 95 76 98 / 40 50 20 10
Georgetown Muni Airport 73 95 71 96 / 20 20 0 0
Hondo Muni Airport 72 94 72 97 / 40 30 10 10
San Marcos Muni Airport 72 92 71 96 / 40 20 0 10
La Grange - Fayette Regional 74 96 73 94 / 30 20 0 20
San Antonio Intl Airport 75 94 74 96 / 50 20 10 10
Stinson Muni Airport 76 95 74 98 / 50 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Morris
Long-Term...KCW
Aviation...Morris
Hazardous weather outlook, Jun 27, 3:08 AM CST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
408 AM CDT Mon Jun 27 2022
TXZ171>173-183>194-202>209-217>225-228-280915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
408 AM CDT Mon Jun 27 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A cold front will be moving across the area today with the
potential of producing isolated heavy downpours and thunderstorm
wind gusts of 30 to 40 mph.
No other hazardous weather is expected at this time for the period.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 27, 1:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 2 NE CANYON LAKE 29.90N 98.23W
06/27/2022 COMAL TX PUBLIC
WIND DAMAGE TO A FLOATING DOCK AND ROOF
SHINGLES AT CANYON LAKE MARINA.
&&
JWZSpecial weather statement, Jun 27, 1:53 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
253 PM CDT Mon Jun 27 2022
TXZ208-223-272030-
Caldwell TX-Gonzales TX-
253 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southeastern
Caldwell and northeastern Gonzales Counties through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Luling, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockhart, Luling, Palmeto State Park, Brownsboro, McMahan, Delhi,
Tilmon, Thompsonville, McNeil and Taylorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2962 9766 2965 9763 2966 9764 2966 9765
2967 9765 2967 9766 2989 9764 2991 9746
2981 9735 2962 9729
TIME...MOT...LOC 1953Z 347DEG 10KT 2970 9751
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Jun 27, 2:08 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 PM CDT Mon Jun 27 2022
TXZ206-207-272045-
Guadalupe TX-Comal TX-
308 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southwestern
Guadalupe and southeastern Comal Counties through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Clara, or near New Braunfels, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Garden Ridge, McQueeney,
Marion, Santa Clara, New Berlin, Zuehl, Nolte and Solms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 9811 2947 9812 2948 9812 2948 9813
2961 9830 2974 9814 2964 9797
TIME...MOT...LOC 2008Z 035DEG 13KT 2963 9811
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Jun 27, 2:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT Mon Jun 27 2022
TXZ207-208-272045-
Guadalupe TX-Caldwell TX-
311 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southwestern
Caldwell and northeastern Guadalupe Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luling, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockhart, Luling, Kingsbury, Staples, Fentress, Brownsboro, Joliet,
Stairtown and McNeil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9759 2964 9762 2964 9763 2965 9763
2956 9770 2950 9782 2979 9788 2991 9761
2966 9755
TIME...MOT...LOC 2011Z 078DEG 11KT 2972 9766
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Jun 27, 2:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
330 PM CDT Mon Jun 27 2022
TXZ191-206>208-272115-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
330 PM CDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of southwestern
Caldwell, southeastern Hays, central Guadalupe and southeastern Comal
Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Martindale to near Kingsbury. Movement was
west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Kyle, Seguin, Canyon Lake, McQueeney,
Martindale, Marion, Uhland, Kingsbury, Santa Clara, Staples,
Fentress, Geronimo, Zorn, Maxwell, Reedville, Redwood, Freiheit and
Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2992 9816 2953 9814 2958 9771 2996 9773
TIME...MOT...LOC 2030Z 084DEG 13KT 2989 9781 2958 9780
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KCWSpecial weather statement, Jun 27, 2:42 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
342 PM CDT Mon Jun 27 2022
TXZ186-188-272115-
Gillespie TX-Kerr TX-
342 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northeastern Kerr
and southwestern Gillespie Counties through 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Harper, or 11 miles north of Kerrville, moving west at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Ingram, Hunt, Mountain Home, Harper and Tivydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 9910 3009 9910 3006 9939 3029 9941
3029 9930 3030 9930
TIME...MOT...LOC 2042Z 089DEG 12KT 3019 9920
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCW